The publication of University of Health Sciences Istanbul Sisli Hamidiye Etfal Application and Research Center.


Online article submission system has been turned over to eJManager. We kindly request you to submit your current article or new articles via eJManager system

          VOLUME 48 / ISSUE 1


The Journal is Indexed in


12 - Survival after severe metabolic acidosis (pH=6.66)

Mehmet Salih Sevdi, Meltem Türkay Aydoğmuş, Kerem Erkalp, Funda Gümüş, Ayşin Alagöl

Backround: Metabolic acidosis is an acid-base disturbance, which is characterized by primary consumption of body buffers and causing decreased blood HCO3- level. In this article we discus a case with severe metabolic acidosis (pH=6.66) due to diarrhea that was caused by chemotherapeutic agents.

Case: The patient was a male aged 20 and had colon cancer with bone metastase. He started getting chemotherapy three months ago. When he was seen in the emergency service he was unconscious and had convulsion. He had diarrhea in his history. He was intubated and put on the mechanical ventilator after admittance to the ICU. Arteriel blood gas values were pH: 6.66, PaCO2: 102 mmHg, PaO2: 307 mmHg, HCO3: 10.7 mmol L-1, SpO2: %97, BE: -23 mmol L-1 and laktat: 28 mmol L-1. Convulsion were stopped after giving benzodiazepine and barbiturate respectively. Fluid and NaHCO3 replacement were provided. After ten hours arteriel blood gas values were measured as normal and he was extubated. He was transferred to an oncology clinic after observation for 3 days.

Result: It should be considered that risk of severe metabolic acidosis and planing early and suitable therapy when developed diarrhea in patients who are used chemotherapy.

Keywords: Metabolic acidosis, chemotherapy, diarrhea

To read full article click


Home Page       Editorial       Editorial Board       Advisory Board       Information for Authors       Contact       Archive

Copyright ® 2011 Sisli Etfal Hastanesi Tıp Bülteni